News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Should I be worried about these symptoms from Depo Provera?


 kweber7590 - Wed May 06, 2009 3:00 pm

I have been on depo provera for about 4 months now. The first 3 were great, I only had minimal bleeding until it was time to get my next shot. I got the 2nd shot on march 20th and was still bleeding figuring it would just go away shortly after i got my shot. Well I am still bleeding and it is now may 5th. It is very heavy, and lots of clotting. I go though probably 4-5 tampons in a day. What really worries me is I have only masturbated twice while this has been happening to me. After the first time I had horrible cramps I could not bare, and I started bleeding a lot, I couldn't breathe, and I felt like i had to throw up. This lasted for about 10 minutes and finally calmed down so I could lay in bed. The second time I did was recently and the same exact thing happened, i didn't think it was going to happen again since it was about 3 weeks later but it did. But this time i sat on the toilet after wards and large clumps came out of me. They were about the size of my pinky finger, there were 2 of them. I have called my doctor many times telling them about the continuous bleeding and they say it is normal for depo provera. But i didn't mention to them about after masturbating. I just want to know how much longer this can last, should i be worried, and could this be a miscarriage? I haven't had sex since before my second shot, so i wouldn't believe its a miscarriage, these are just scary symptoms and I want to keep everything in mind. Thank you for all of your help!!
 Debbie Miller, RN - Wed May 13, 2009 9:28 pm

User avatar Hello,
Clots are very normal at times, particularly with hormonal changes such as you might experience with Depo. I doubt you are pregnant if you got the shot on schedule because this is a very reliable contraceptive method. I suspect your body is just reacting to the hormones. The amount of bleeding you describe is not alarming. I would just wait it out and see how it goes in the next month or two. Nobody can predict exactly how they will respond to these but most people adjust in time. I realize your concern is because you did not have trouble with the first, but your own body hormones also fluctuate so there can be differences.

If you start going through one tampon or pad per hour (saturated) for several hours, you should call your doctor again.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here